Alert archive / Texas / Flash Flood Watches in 2016
Flash Flood Watch 3, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood watch at Apr 17, 2016, 3:25 PM CDT for 15 counties in Texas. It took effect at Apr 18, 2016, 7:00 AM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2016, 3:25 PM CDT (20:25 UTC)
- In effect from
- Apr 18, 2016, 7:00 AM CDT
- Expired
- Apr 18, 2016, 8:43 PM CDT
- In force
- 14 hr
- Issued by
- NWS Corpus Christi, TX
- Flood severity
- None
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2152 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood watch went out at Apr 17, 12:53 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Apr 17, 12:53 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1253 PM CDT SUN APR 17 2016
.DISCUSSION...SEE AVIATION BELOW FOR 18Z TAF UPDATE.
&&
.AVIATION...MVFR TO VFR CIGS WILL PERSIST THROUGH THE AFTERNOON.
SCATTERED SHOWERS AND THUNDERSTORMS WITHIN THE VICINITY OF
TERMINALS WILL CONTINUE DEVELOPING AND MOVING ACROSS THE REGION
THIS AFTERNOON AND EVENING. CONFIDENCE IS LOWER IN COVERAGE OF
CONVECTION DURING THE EARLY MORNING MONDAY...SO KEPT MENTION AT
PROB30 AT THIS TIME. HOWEVER...POOR FLIGHT CONDITIONS WILL DEVELOP
OVERNIGHT WITH LOWERING CIGS DOWN TO IFR OVERNIGHT/EARLY MONDAY.
SHRA AND TSRA ACTIVITY WILL INCREASE IN COVERAGE AS STORMS MOVE
ACROSS THE REGION BY THE MID TO LATE MORNING ON MONDAY...AND KEPT
PREVAILING TSRA AT ALI/CRP/VCT DURING THIS TIME (PROB30 REMAINING
OVER LRD). VSBYS WILL BE REDUCED OVERNIGHT AND IN THE MORNING WITH
BR AND CONVECTION AROUND TERMINALS AS WELL.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 73 80 73 81 70 / 50 70 70 60 20
VICTORIA 70 79 70 80 68 / 70 90 80 60 20
LAREDO 73 85 70 87 69 / 40 70 40 20 20
ALICE 72 82 71 84 70 / 50 80 60 50 20
ROCKPORT 72 79 74 82 70 / 50 60 70 60 20
COTULLA 68 81 67 85 68 / 60 80 50 20 20
KINGSVILLE 73 83 72 83 70 / 40 70 60 60 20
NAVY CORPUS 73 79 74 81 72 / 40 60 70 60 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...COASTAL FLOOD WARNING UNTIL 1 PM CDT MONDAY FOR THE FOLLOWING
ZONES: CALHOUN.
HIGH RIP CURRENT RISK THROUGH MONDAY AFTERNOON FOR THE FOLLOWING
ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES.
COASTAL FLOOD ADVISORY UNTIL 1 PM CDT MONDAY FOR THE FOLLOWING
ZONES: ARANSAS...KLEBERG...NUECES...SAN PATRICIO.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT MONDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
O\CONNOR.
&&
LK/84...AVIATIONHazardous weather outlook, Apr 17, 12:14 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1214 PM CDT SUN APR 17 2016 TXZ229>234-239>247-181715- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1214 PM CDT SUN APR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COASTAL FLOOD WARNING IS IN EFFECT FOR CALHOUN COUNTY UNTIL 1 PM MONDAY. A COASTAL FLOOD ADVISORY IS IN EFFECT FOR NUECES...KLEBERG...SAN PATRICIO AND ARANSAS COUNTIES UNTIL 1 PM MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY THIS AFTERNOON AND THIS EVENING OVER THE RIO GRANDE PLAINS TO BRUSH COUNTRY TO VICTORIA CROSSROADS. THE STORM PREDICTION CENTER HAS SOUTH TEXAS IN A MARGINAL TO SLIGHT RISK FOR SEVERE THUNDERSTORMS...WITH THE MAIN CONCERN BEING LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN THE MORE PERSISTENT AND SLOW MOVING STORMS. THERE IS A HIGH RISK FOR DANGEROUS RIP CURRENTS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A HIGH RISK OF RIP CURRENTS WILL EXIST MONDAY ALONG GULF FACING BEACHES. NEAR DAILY CHANCES OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH PRIMARILY THE FIRST HALF OF THE WEEK. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE EARLY IN THE WEEK...WHICH MAY LEAD TO ISOLATED FLOODING. STRONG TO SEVERE THUNDERSTORMS WILL BE ALSO BE POSSIBLE MONDAY AND MONDAY NIGHT...WITH ISOLATED STRONG TO SEVERE STORMS POSSIBLE ON TUESDAY. SOME OF THE THUNDERSTORMS ON MONDAY AND MONDAY NIGHT MAY PRODUCE DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED...ALTHOUGH A REQUEST FOR SPOTTER REPORTS IS MORE LIKELY IF SEVERE WEATHER IS OCCURRING. GMZ230-235-250-255-270-275-181715- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 1214 PM CDT SUN APR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO FROM THIS AFTERNOON THROUGH MONDAY AFTERNOON...AND FOR THE BAYS FROM NOON THROUGH 4 PM. SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT...AND A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE...WHICH COULD PRODUCE STRONG WINDS AND HAIL. AN ISOLATED WATERSPOUT CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NEAR DAILY CHANCES OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH PRIMARILY THE FIRST HALF OF THE WEEK. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE EARLY IN THE WEEK...WHICH MAY LEAD TO ISOLATED FLOODING. STRONG TO SEVERE THUNDERSTORMS WILL BE ALSO BE POSSIBLE MONDAY AND MONDAY NIGHT...WITH ISOLATED STRONG TO SEVERE STORMS POSSIBLE ON TUESDAY. SOME OF THE THUNDERSTORMS ON MONDAY AND MONDAY NIGHT MAY PRODUCE DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED...ALTHOUGH A REQUEST FOR SPOTTER REPORTS IS MORE LIKELY IF SEVERE WEATHER IS OCCURRING.
In the hours before
Special weather statement, Apr 17, 2:15 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
215 PM CDT SUN APR 17 2016
TXZ230-231-172000-
MCMULLEN-LIVE OAK-
215 PM CDT SUN APR 17 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MCMULLEN AND WEST
CENTRAL LIVE OAK COUNTIES...
AT 214 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SIMMONS...OR 9
MILES SOUTH OF CHOKE CANYON...MOVING NORTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES.
LOCATIONS IMPACTED INCLUDE...
CHOKE CANYON...CROWTHER...SIMMONS AND CALLIHAM.
LAT...LON 2862 9834 2861 9833 2862 9833 2857 9813
2828 9827 2832 9846 2864 9843
TIME...MOT...LOC 1914Z 193DEG 11KT 2838 9835
HEAVENERSpecial weather statement, Apr 17, 3:04 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
304 PM CDT SUN APR 17 2016
TXZ230-231-172045-
MCMULLEN-LIVE OAK-
304 PM CDT SUN APR 17 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MCMULLEN AND WEST
CENTRAL LIVE OAK COUNTIES...
AT 303 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF
SIMMONS...OR 11 MILES SOUTHWEST OF CHOKE CANYON...MOVING NORTH AT 30
MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CHOKE CANYON...CROWTHER...CALLIHAM...WHITSETT AND SIMMONS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2828 9829 2828 9849 2864 9854 2864 9834
2861 9833 2867 9826
TIME...MOT...LOC 2003Z 178DEG 25KT 2837 9840
HEAVENERThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 2:38 AM CDT | Coastal Flood Warning | CRP | Calhoun | 19 hr |
| Apr 17, 2:38 AM CDT | Coastal Flood Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces, San Patricio | 3 days |
| Apr 17, 2:38 AM CDT | Rip Current Statement | CRP | Aransas, Calhoun, Kleberg, Nueces | 3 days |
| Apr 17, 3:38 AM CDT | Small Craft Advisory | CRP | 55 hr | |
| Apr 17, 2:15 PM CDT | Special Weather Statement | CRP | Live Oak | 45 min |
| Apr 17, 2:54 PM CDT | Areal Flood Advisory | CRP | Live Oak, McMullen | 3 hr |
| Apr 17, 3:04 PM CDT | Special Weather Statement | CRP | McMullen | 41 min |
| Apr 17, 3:09 PM CDT | Severe Thunderstorm Warning | CRP | Live Oak, McMullen | 22 min |
| Apr 17, 4:30 PM CDT | Special Weather Statement | CRP | La Salle | 30 min |
| Apr 17, 4:32 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 33 min |
| Apr 17, 4:46 PM CDT | River Flood Warning | CRP | Calhoun, Goliad, Refugio, Victoria | 24 hr |
| Apr 17, 4:46 PM CDT | River Flood Warning | CRP | Goliad, Victoria | 43 hr |
| Apr 17, 4:46 PM CDT | River Flood Warning | CRP | Victoria | 6 days |
| Apr 17, 4:46 PM CDT | River Flood Warning | CRP | Calhoun, Refugio, Victoria | 11 days |
| Apr 17, 5:30 PM CDT | Areal Flood Advisory | CRP | La Salle | 3 hr |
| Apr 17, 6:12 PM CDT | Special Weather Statement | CRP | La Salle | 33 min |
| Apr 17, 6:20 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 40 min |
| Apr 17, 6:37 PM CDT | Tornado Warning | CRP | La Salle | 23 min |
| Apr 17, 6:58 PM CDT | Tornado Warning | CRP | La Salle | 32 min |
Nearby
Flash Flood Watches in Texas, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.